Hail, Montgomery
- When
- April 7, 7:00 AM CST to 7:40 AM CST
- Where
- Montgomery County, Montgomery
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.383, -86.300
Several trees were uprooted and fell on vehicles in downtown Montgomery. Quarter size hail was reported with this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several trees were uprooted and fell on vehicles in downtown Montgomery. Quarter size hail was reported with this storm. Numerous customers were temporarily without power during the storm. A funnel cloud was observed in downtown Montgomery associated with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 5:47 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 647 AM CDT MON APR 07 2003 FLOOD WATCH OUT UNTIL 4 PM. THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE. STILL SEEING TRAINING/BACK BUILDING. EXPECT THINGS TO CONTINUE TO FIRE AND MARCH TO THE EAST. ALSO HAVE WARNINGS OUT NOW. UPDATES ZONES WILL BE OUT SHORTLY. .BHM...NONE. JONES/90
ALZ011>015-017>050-071500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... THERE IS A FLOOD WATCH ACROSS ALMOST ALL OF SOUTH CENTRAL ALABAMA ...EXCEPT PIKE AND BARBOUR COUNTIES...THROUGH 4 PM. THERE HAS BEEN SIGNIFICANT FLOODING THIS MORNING IN SUMTER...GREENE...AND HALE COUNTIES. ALSO ACROSS THESE AREAS...THERE WILL CONTINUE TO BE THE THREAT OF STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT. MAIN CONCERNS WITH THESE STORMS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...AND FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS SOUTHERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT... ESPECIALLY ACROSS SOUTHERN LOCATIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM MINTER AL WIND DAMAGE
04/07/03 DALLAS A FEW TREES DOWN.
REPORTED BY DALLAS COUNTY
EMA.
0115 AM SELMA AL WIND DAMAGE
04/07/03 DALLAS POWERLINES DOWN.
REPORTED BY DALLAS COUNTY
EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER SEVERAL ROADS CLOSED DUE
TO FLASH FLOODING. FEW
HOUSES FLOODED. REPORTED
BY SUMTER COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER RESCUE SQUAD CALLED FOR A
STRANDED VEHICLE. WATER
OVER HWY 11.
0500 AM YORK AL FLASH FLOOD
04/07/03 SUMTER WATER OVER SEVERAL
BRIDGES ON YELLOW CREEK.
0500 AM LIVINGSTON AL 50 MPH TSTM GUST
04/07/03 SUMTER
0500 AM CUBA AL WIND DAMAGE
04/07/03 SUMTER NUMEROUS TREES DOWN
BETWEEN THE STATE LINE
AND CUBA. REPORTED BY
THE CUBA FIRE DEPARTMENT.
0540 AM COUNTY WIDE AL FLASH FLOOD
04/07/03 GREENE NUMEROUS COUNTY ROADS
IMPASSABLE.The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354418, 5354419.